Indiana, 2022Damaging Wind in Indiana, July 5, 2022
July 5, 2022 · NWS PAH · 1 event in 1 county or zone
An isolated severe thunderstorm briefly pulsed up to severe levels. This single thunderstorm cell formed in a hot and humid southwest wind flow during the heat of the day.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm briefly pulsed up to severe levels. This single thunderstorm cell formed in a hot and humid southwest wind flow during the heat of the day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 5, 2:26 PM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 5, 2:26 PM CST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
326 PM CDT Tue Jul 5 2022
.SHORT TERM...(Tonight through Thursday night)
Issued at 324 PM CDT Tue Jul 5 2022
The main headlines continue to be the heat and humidity this week
along with the chance for daily isolated to scattered thunderstorms
as an upper level ridge is over the FA. A few showers and
thunderstorms are currently ongoing at this hour. SPC Mesoanalysis
shows MLCAPE values between 3500-4000 J/kg and low level lapse rates
between 8-9 C/km. The main concern with these pulse storms will be
heavy downpours and lightning. Between PWAT values around 2.1" and
weak shear, would not be surprised to see localized flooding issues
if any storms are able to overcome the meager mid level lapse rates.
The other concern is for isolated damaging wind gusts as SPC
currently has the northeastern half of the CWA under a marginal risk
for severe weather. Confidence remains low in any organized
convection today given the parameters as there is a large spread in
the CAMs and HREF for this evening across the Evansville to
Owensboro area. The more likely scenario is for convection to stay
less organized than what some of the guidance suggest and diminish
around sunset. Otherwise, with dewpoints in the mid to upper 70s,
it is certainly resulting in very hot and humid conditions.
Wednesday and Thursday overall look to be similar to today with
daily chances for diurnal thunderstorms, especially across our
northeastern counties. The main hazards will continue to be heavy
rain, lightning and gusty winds with any thunderstorms that are
able to develop. Thursday looks to be the better day of the two
for a slightly better chance of pcpn as the upper level ridge
begins to flatten allowing for better mid level forcing to move
closer to the FA. Unfortunately, this will provide limited relief
from the heat and humidity as heat index values will remain in the
100s through Thursday. As a result, the Heat Advisory and
Excessive Heat Warnings remain in effect.
.LONG TERM...(Friday through Tuesday)
Issued at 324 PM CDT Tue Jul 5 2022
The main focus in the long term period is the potential for showers
and thunderstorms with the passage of a cold front Friday into
Saturday. Forecast confidence is better than average with good
synoptic scale model agreement through the period.
The upper high responsible for the sweltering heat and humidity this
week is forecast to retrograde back into the southern Plains by late
week. This will allow for the development of northwesterly flow
across the Ohio Valley, which will encourage the passage of a
backdoor cold front Friday into Saturday. With the approach and
passage of this front, the potential for showers and thunderstorms
will increase Friday, Friday night, into Saturday. While at least a
few strong to severe thunderstorms cannot be ruled out during this
transition time, locally heavy rain will also be of concern with
very high atmospheric moisture content along and ahead of the front.
Highs are forecast to drop from the 90s on Friday back into the
middle 80s to near 90 over the weekend before rebounding back into
the lower 90s early next week. With the drop in humidity, lows are
forecast to fall back into the 60s over the weekend before climbing
back to near 70 early next week. Before the cool down, it's possible
that heat index readings may near advisory criteria in southern
portions of the area on Friday. However, given the potential for
storms by then, will likely hold off on any headline extension for
now.
&&
.AVIATION...
Issued at 1230 PM CDT Tue Jul 5 2022
VFR conditions will continue over the next 24 hours with light
winds. Isolated showers and thunderstorms are possible once again
this afternoon, but the risk is too low to mention in the TAFs at
this time. Terminals KEVV and KOWB will have the best chance of
seeing convection between 21-00z today.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Excessive Heat Warning until 9 PM CDT Thursday for ILZ075-080-
081-084-085-088-089-092>094.
Heat Advisory until 9 PM CDT Thursday for ILZ076>078-082-083-086-
087-090-091.
MO...Excessive Heat Warning until 9 PM CDT Thursday for MOZ076-086-
087-100-107>112-114.
IN...Heat Advisory until 9 PM CDT Thursday for INZ081-082-085>088.
KY...Excessive Heat Warning until 9 PM CDT Thursday for KYZ001>006.
Heat Advisory until 9 PM CDT Thursday for KYZ007>022.
&&
SHORT TERM...DW
LONG TERM...RJP
AVIATION...DWHazardous weather outlook, Jul 5, 2:29 PM CST, 1 hour 23 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
329 PM CDT Tue Jul 5 2022
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-061000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
329 PM CDT Tue Jul 5 2022
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
The Heat Advisory has been upgraded to an Excessive Heat Warning
along and west of a Mt Vernon Illinois to Mayfield Kentucky line.
Elsewhere, the Heat Advisory remains in effect. Please refer to
the Warning and Advisory for details.
An isolated thunderstorm cannot be ruled out over most of the
region this afternoon. Gusty winds, locally heavy rainfall and
lightning will be the primary concerns.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
The Heat Advisory has been upgraded to an Excessive Heat Warning
along and west of a Mt Vernon Illinois to Mayfield Kentucky line
through Thursday evening. Elsewhere, the Heat Advisory remains in
effect. Please refer to the Warning and Advisory for details. The
extreme heat could linger into Friday as well.
A small chance of mainly afternoon thunderstorms is forecast
across most of the region Wednesday and Thursday. A better chance
of thunderstorms is forecast for the entire region as a cold front
passes Friday into Saturday. Gusty winds, locally heavy rainfall
and lightning will be the primary concerns.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Special weather statement, Jul 5, 1:44 PM CST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Paducah KY
244 PM CDT Tue Jul 5 2022
ILZ081-082-085-086-052015-
Saline IL-Franklin IL-Hamilton IL-Williamson IL-
244 PM CDT Tue Jul 5 2022
...A strong thunderstorm will impact portions of northeastern
Williamson, northwestern Saline, Franklin and southwestern Hamilton
Counties through 315 PM CDT...
At 243 PM CDT, Doppler radar was tracking a strong thunderstorm near
West Frankfort, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Benton around 250 PM CDT.
Other locations in the path of this storm include Thompsonville.
This includes Interstate 57 in Illinois between Mile Markers 61 and
75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3784 8904 3802 8907 3812 8854 3785 8850
TIME...MOT...LOC 1943Z 262DEG 21KT 3794 8897
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
YorkSpecial weather statement, Jul 5, 1:51 PM CST, 2 hours 1 minute before
Special Weather Statement
National Weather Service Paducah KY
251 PM CDT Tue Jul 5 2022
KYZ020-021-052015-
Muhlenberg KY-McLean KY-
251 PM CDT Tue Jul 5 2022
...A strong thunderstorm will impact portions of northwestern
Muhlenberg and southeastern McLean Counties through 315 PM CDT...
At 250 PM CDT, Doppler radar was tracking a strong thunderstorm near
Central City. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Central City, Powderly and Greenville.
This includes Western Kentucky Parkway between Mile Markers 51 and
64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3716 8711 3729 8730 3745 8720 3743 8710
3738 8710 3736 8713 3734 8714 3732 8712
3733 8710 3736 8709 3737 8707 3736 8703
3733 8700
TIME...MOT...LOC 1950Z 295DEG 2KT 3734 8718
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
YorkSpecial weather statement, Jul 5, 2:23 PM CST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Paducah KY
323 PM CDT Tue Jul 5 2022
ILZ081-082-085-052115-
Franklin IL-Hamilton IL-Williamson IL-
323 PM CDT Tue Jul 5 2022
...Strong thunderstorms will impact portions of northeastern
Williamson, Franklin and Hamilton Counties through 415 PM CDT...
At 323 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Mcleansboro to near West
Frankfort. Movement was southeast at 5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
West Frankfort, Johnston City and Mcleansboro.
This includes Interstate 57 in Illinois between Mile Markers 58 and
72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3804 8838 3791 8862 3791 8871 3786 8871
3779 8895 3790 8909 3813 8876 3812 8871
3817 8870 3820 8866
TIME...MOT...LOC 2023Z 322DEG 5KT 3811 8868 3790 8898
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
YorkSpecial weather statement, Jul 5, 3:35 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Paducah KY
435 PM CDT Tue Jul 5 2022
INZ087-088-052215-
Warrick IN-Spencer IN-
435 PM CDT Tue Jul 5 2022
...A strong thunderstorm will impact portions of Warrick and west
central Spencer Counties through 515 PM CDT...
At 435 PM CDT, Doppler radar was tracking a strong thunderstorm over
Chandler, moving east at 5 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Boonville and Folsomville.
This includes Interstate 64 in Indiana near Mile Marker 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3799 8745 3817 8744 3820 8713 3793 8715
TIME...MOT...LOC 2135Z 274DEG 5KT 3808 8736
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
YorkThunderstorm Wind, Warrick
- When
- July 5, 3:52 PM CST
- Where
- Warrick County, Chandler to 2 mi NNE of Newburgh
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 38.050, -87.370
Tree limbs were down on power lines in Chandler and near Newburgh.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in South Dakota, July 5, 20222 deaths · $682,000 · 1 in hail · 55 events
- Tornado and Hail in Montana, July 5 to 9, 2022$200,000 · EF0 · 89 events
- Hail and Damaging Winds in Nebraska, July 5 to 6, 2022$2.1 million · 1.75 in hail · 7 events
- Tornadoes and Damaging Winds in Maryland, July 5, 2022$309,000 · EF1 · 6 events
- Damaging Winds in Iowa, July 5, 2022$346,000 · 78 kt wind · 8 events
- Tornado and Damaging Winds in Virginia, July 5, 2022$73,000 · EF1 · 16 events
- Flash Flooding and Damaging Winds in Indiana, July 5, 2022$128,000 · 61 kt wind · 24 events
- Flash Flood and Damaging Wind in Minnesota, July 5, 2022$301,000 · 2 events
- Flash Flood and Damaging Wind in South Carolina, July 5 to 6, 2022$300,000 · 50 kt wind · 2 events
- Damaging Winds in North Carolina, July 5, 20224 injured · $20,000 · 55 kt wind · 16 events
- Flash Flood in Iowa, July 5, 2022$185,000 · 1 event
- Flash Flooding and Hail in Minnesota, July 5, 2022$112,000 · 2.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1034151.